Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 17, NWS Jackson, MS

March 16, 2021Attala County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 16, 2021, 7:02 PM CDT for Attala County, Mississippi. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2021, 7:02 PM CDT (00:02 UTC)
Expired
Mar 16, 2021, 7:38 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Attala County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 7:09 PM CDTHAIL 0.88Kosciusko, MSDIME TO NICKEL SIZE HAIL FELL IN KOSCIUSKO.
Mar 16, 7:09 PM CDTHAIL 1Kosciusko, MSSOCIAL MEDIA PICTURE SHOWED THE GROUND COVERED IN HAIL IN KOSCIUSKO, SOME STONES WERE QUARTER SIZE OR A FEW POSSIBLY LARGER.
Mar 16, 7:14 PM CDTHAIL 1.753 Nne Kosciusko, MSSOCIAL MEDIA REPORT OF GOLF BALL SIZE HAIL ON THE NORTH SIDE OF KOSCIUSKO OFF HWY 43.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS54 KJAN 170002
SVRJAN
MSC007-170100-
/O.NEW.KJAN.SV.W.0017.210317T0002Z-210317T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
702 PM CDT Tue Mar 16 2021

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Attala County in central Mississippi...

* Until 800 PM CDT.

* At 702 PM CDT, a severe thunderstorm was located over Mcadams, or
  near Kosciusko, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Kosciusko around 715 PM CDT.
  Smyrna around 730 PM CDT.
  Zama around 745 PM CDT.

Other locations impacted by this severe thunderstorm include Mccool
and Ethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3293 8932 3293 8972 3307 8976 3322 8932
TIME...MOT...LOC 0002Z 258DEG 19KT 3303 8967 

HAIL...1.00IN
WIND...60MPH
 
$$

TW
4 follow-up statements
939 
WWUS54 KJAN 170006
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
706 PM CDT Tue Mar 16 2021

MSC007-170100-
/O.CON.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
706 PM CDT Tue Mar 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN ATTALA COUNTY...

At 705 PM CDT, a severe thunderstorm was located over Mcadams, or
near Kosciusko, moving east at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe storm will be near...
  Kosciusko around 715 PM CDT.
  Smyrna around 730 PM CDT.
  Zama around 745 PM CDT.

Other locations impacted by this severe thunderstorm include Mccool
and Ethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3298 8932 3295 8969 3308 8973 3322 8932
TIME...MOT...LOC 0005Z 258DEG 19KT 3303 8965 

HAIL...1.75IN
WIND...60MPH
 
$$

TW
422 
WWUS54 KJAN 170011
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
711 PM CDT Tue Mar 16 2021

MSC007-170100-
/O.CON.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
711 PM CDT Tue Mar 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL ATTALA COUNTY...

At 711 PM CDT, a severe thunderstorm was located over Kosciusko,
moving northeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Attala County, including the following locations... Mccool
and Ethel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3306 8932 3301 8963 3310 8968 3322 8932
TIME...MOT...LOC 0011Z 242DEG 27KT 3307 8958 

HAIL...2.00IN
WIND...60MPH
 
$$

TW
324 
WWUS54 KJAN 170017
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
717 PM CDT Tue Mar 16 2021

MSC007-170100-
/O.CON.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
717 PM CDT Tue Mar 16 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL ATTALA COUNTY...

At 717 PM CDT, a severe thunderstorm was located near Kosciusko,
moving northeast at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Kosciusko, Ethel and Mccool. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3309 8932 3304 8954 3312 8961 3322 8932
TIME...MOT...LOC 0017Z 225DEG 30KT 3312 8955 

HAIL...1.75IN
WIND...60MPH
 
$$

TW
410 
WWUS54 KJAN 170038
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
738 PM CDT Tue Mar 16 2021

MSC007-170048-
/O.CAN.KJAN.SV.W.0017.000000T0000Z-210317T0100Z/
Attala MS-
738 PM CDT Tue Mar 16 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATTALA COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However small hail and gusty winds are still
possible with this thunderstorm.

LAT...LON 3309 8932 3304 8954 3312 8961 3322 8932
TIME...MOT...LOC 0037Z 258DEG 19KT 3314 8942 

$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:28 PM CDT, 34 minutes earlier.

Area forecast discussion, Mar 16, 6:28 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
628 PM CDT Tue Mar 16 2021

...OUTBREAK OF SEVERE STORMS EXPECTED ON WEDNESDAY...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Most locations are seeing VFR conditions this evening. A couple
that have recently been affected by thunderstorms have remained at
MVFR. As storms move north and/or diminish this evening, VFR
conditions should remain for a few hours. However, additional
storms will be possible tonight especially for KGLH/KGWO. MVFR to
IFR ceilings will be likely tonight for most locations but resume
VFR through the morning hours. More severe weather will occur
tomorrow afternoon and evening. TAF sites affected tomorrow
afternoon may include KHBG/KPIB and perhaps KMEI. Farther west,
KGLH should be impacted around 23z or 00z and more adjustments
will be made with later TAF cycles. Winds will also be gusty
outside of thunderstorms tomorrow with south winds around 15kt
gusting to 30kts. /28/

&&

.DISCUSSION...
Through Wednesday night: An outbreak of multiple rounds of severe
thunderstorms is expected across our region on Wednesday.

But first, widespread shower activity, with embedded storms,
continues early this afternoon mainly south of I-20, south of a
west- to-east oriented quasi-stationary front. Training convection
in this area has led to several instances of flash flooding
earlier today, with automated gauge reports of around 6" reported
in Jasper County. A short term Flash Flood Watch was posted late
this morning to highlight the potential for a continuing threat
this afternoon. However, we expect activity to gradually spread to
the north over the next several hours as the front begins to
retreat northward as a warm front. With 40-50 kt of effective
shear in place across the region and moderate mixed layer
instability, isolated storms could become severe through this
evening. Damaging wind gusts and large hail are the primary
threats through the early part of the evening. While a tornado
cannot be ruled out entirely this afternoon and evening, effective
SRH is rather marginal at this time.

ROUND 1: Later tonight into early Wednesday morning however, the
front will begin to advance northward, and as mid/upper forcing
begins to increase, new convective development is anticipated
across North LA spreading across the ArkLaMiss Delta mainly before
daybreak. Steep mid level lapse rates, strong deep layer shear,
moderate instability, and increasing low level flow will support
greater potential for severe storms than we are seeing this
afternoon. All modes of severe weather will be possible, with
sufficient (but not optimal) low level shear for tornadoes. These
storms are expected to pull north of the area by sunrise, with a
general lull in activity across most of the area through much of
the morning hours. This will provide a window early in the day for
temps to climb into the lower 80s in many areas. Through the day
winds will be gusty even outside of storms, with some potential
for gusts in the 30-40 mph range as deeper mixing occurs.

ROUND 2: During the day, a surface low will deepen as it lifts
into the mid-Mississippi Valley, with a trailing cold front
extending through the ArkLaTex by midday and an expansive warm
sector across our area. Given increasing mid/upper forcing and
instability by the afternoon hours, scattered supercells are
expected to develop in the warm sector, with CAM guidance
suggesting this development will primarily occur across
central/east MS eastward into AL. These storms will have the
potential to become severe with all modes possible, with storm
mode supporting the possibility for significant severe weather.
This includes the potential for strong long-track tornadoes, hail
up to baseball size (some analog guidance suggests even larger),
and damaging wind gusts.

ROUND 3: Meanwhile, another round of convection will develop
where greater low level forcing exists along a pre-frontal
trough, with storms increasing in both coverage and intensity from
AR southward into LA by late afternoon. These will spread
northeastward/eastward across the area through the early evening
hours into an environment still characterized by moderate to
strong instability, and strong deep layer shear. Perhaps most
concerning is an anticipated strengthening low level jet lifting
northward across the area during the early evening. Thus,
significant severe weather will remain possible, including strong
long-track tornadoes, very large hail, and damaging wind gusts.

Now is the time to make your severe weather plan. Know where you
will go when warnings are issued for your area! /DL/

Thursday into early next week...

Much quieter weather will occur behind the Wednesday significant
severe weather. Shortwave ridging and high pressure at the surface
will move into the region through the weekend. Cooler air will
filter in behind the Wednesday frontal passage, with temperatures
a little closer to seasonal. Highs will be in the 60s and some mid
to upper 50s through the weekend and overnight lows in the 40s.
The next chance for rain and storms will come Monday into Tuesday
as an upper level system tracks across Missouri. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       66  82  50  62 /  45  90  72   0
Meridian      65  80  55  64 /  53  83  74   2
Vicksburg     68  83  49  63 /  38  90  53   0
Hattiesburg   67  81  55  67 /  21  87  70   2
Natchez       68  81  49  64 /  24  89  46   0
Greenville    65  78  49  58 /  66  93  54   1
Greenwood     66  81  50  60 /  65  92  88   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ051-052-
     055>058-063>066.

LA...None.
AR...None.

&&

28
Hazardous weather outlook, Mar 16, 3:57 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
357 PM CDT Tue Mar 16 2021

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-063>066-
172100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Lawrence-Jefferson Davis-Covington-Jones-
357 PM CDT Tue Mar 16 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Mainly Wednesday

Severe thunderstorms, capable of damaging wind gusts, hail to golf
ball size, and tornadoes, are possible tonight through early
Wednesday morning. The greatest severe weather potential through
early Wednesday morning will be across portions of northwest
Mississippi, northeast Louisiana, and southeast Arkansas.

(https://www.weather.gov/images/jan/graphicast/1.png)

On Wednesday afternoon and evening, multiple rounds of severe
weather are expected, with the potential for significant severe
weather including strong long track tornadoes, hail up to baseball
size, and damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms will continue into Wednesday evening, before
tapering off overnight.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Wednesday night.

LAZ026-MSZ060>062-072>074-172100-
Concordia-Adams-Franklin MS-Lincoln-Marion-Lamar-Forrest-
357 PM CDT Tue Mar 16 2021

This hazardous weather outlook is for portions of central
Louisiana, and south Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal This Afternoon and Enhanced Wednesday
TIMING...Mainly Wednesday

Isolated severe thunderstorms, capable of damaging wind gusts and
hail up to quarter size, are possible through this evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

On Wednesday afternoon and evening, multiple rounds of severe
weather are expected, with the potential for significant severe
weather including strong tornadoes, golfball size hail, and
damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Severe thunderstorms will continue into Wednesday evening, before
tapering off overnight.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Wednesday night.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 16, 4:58 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
458 PM CDT Tue Mar 16 2021

MSZ038-039-045-046-162230-
Kemper MS-Neshoba MS-Winston MS-Noxubee MS-
458 PM CDT Tue Mar 16 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NOXUBEE...
NORTHWESTERN KEMPER...SOUTHEASTERN WINSTON AND NORTHEASTERN NESHOBA
COUNTIES UNTIL 530 PM CDT...

At 458 PM CDT, Meteorologists were tracking a strong thunderstorm
over Nanih Waiya, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Preston around 505 PM CDT.
  Gholson around 520 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3279 8894 3294 8906 3310 8881 3292 8866
TIME...MOT...LOC 2158Z 235DEG 28KT 3291 8893

TW
Special weather statement, Mar 16, 5:29 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
529 PM CDT Tue Mar 16 2021

MSZ049-050-162300-
Scott MS-Rankin MS-
529 PM CDT Tue Mar 16 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN AND
SOUTHWESTERN SCOTT COUNTIES UNTIL 600 PM CDT...

At 528 PM CDT, Meteorologists were tracking a strong thunderstorm
over Pelahatchie, or 10 miles west of Morton, moving east at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Branch around 540 PM CDT.
  Morton around 545 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3225 8994 3237 8997 3247 8961 3228 8956
TIME...MOT...LOC 2228Z 257DEG 32KT 3234 8983

TW
Local storm report, Mar 16, 6:29 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CDT TUE MAR 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 WSW PEARL             32.26N 90.16W
03/16/2021                   RANKIN             MS   BROADCAST MEDIA

            POWER POLES BLOWN DOWN NEAR THE INTERSECTION
            OF CARRIER BLVD AND HWY 49.

&&

TW
Special weather statement, Mar 16, 6:34 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
634 PM CDT Tue Mar 16 2021

MSZ054-170000-
Copiah MS-
634 PM CDT Tue Mar 16 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 700
PM CDT...

At 633 PM CDT, Meteorologists were tracking a strong thunderstorm
over Glancy, or 9 miles west of Hazlehurst, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Hazlehurst and Martinsville around 650 PM CDT.
  Gallman around 655 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3172 9062 3187 9067 3198 9039 3176 9031
TIME...MOT...LOC 2333Z 253DEG 26KT 3182 9054

TW
Local storm report, Mar 16, 6:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT TUE MAR 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     2 SSE DARNELL           32.66N 91.44W
03/16/2021                   WEST CARROLL       LA   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ACROSS HALE ROAD.

&&

JC
Special weather statement, Mar 16, 6:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
659 PM CDT Tue Mar 16 2021

MSZ037-170045-
Attala MS-
659 PM CDT Tue Mar 16 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 745
PM CDT...

At 658 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mcadams, or near Kosciusko, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Kosciusko around 720 PM CDT.
  Smyrna around 740 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3321 8954 3296 8947 3293 8967 3293 8973
      3305 8977
TIME...MOT...LOC 2358Z 255DEG 14KT 3302 8968

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:01 PM CDTTornado WarningJANCopiah, Lawrence, Simpson31 min
Mar 16, 7:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson58 min
Mar 16, 7:33 PM CDTSpecial Weather StatementJANChoctaw27 min
Mar 16, 8:29 PM CDTSpecial Weather StatementJANSimpson46 min
Mar 16, 8:49 PM CDTSpecial Weather StatementJANKemper, Newton56 min
Mar 16, 9:50 PM CDTSpecial Weather StatementJANLauderdale25 min
Mar 17, 6:05 AM CDTTornado WarningJANBolivar40 min
Mar 17, 6:44 AM CDTTornado WarningJANBolivar19 min
Mar 17, 11:37 AM CDTSpecial Weather StatementJANJones38 min
Mar 17, 12:07 PM CDTTornado Warning Tornado observedJANClarke53 min
Mar 17, 12:22 PM CDTTornado WarningJANClarke, Lauderdale54 min
Mar 17, 12:50 PM CDTTornado WarningJANCopiah, Lawrence, Lincoln55 min
Mar 17, 1:00 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Noxubee45 min
Mar 17, 1:28 PM CDTTornado WarningJANJones15 min
Mar 17, 1:45 PM CDTTornado WarningJANJones21 min
Mar 17, 3:33 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence42 min
Mar 17, 4:10 PM CDTTornado WarningJANAdams, Franklin50 min
Mar 17, 4:34 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren56 min
Mar 17, 4:45 PM CDTSevere Thunderstorm WarningJANBolivar, Washington60 min
Mar 17, 4:52 PM CDTTornado WarningJANCopiah, Jefferson, Lincoln37 min
Mar 17, 4:56 PM CDTTornado WarningJANBolivar, Washington29 min
Mar 17, 5:15 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Yazoo64 min
Mar 17, 5:20 PM CDTTornado WarningJANJasper, Smith55 min
Mar 17, 5:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion34 min
Mar 17, 5:55 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Leake, Montgomery, Neshoba and 2 more65 min
Mar 17, 6:05 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott55 min
Mar 17, 6:12 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith48 min
Mar 17, 6:13 PM CDTSevere Thunderstorm WarningJANForrest, Lamar47 min
Mar 17, 6:28 PM CDTSevere Thunderstorm WarningJANJasper, Jones48 min
Mar 17, 6:42 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more76 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.